MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL SPEEDTRAP GRN/WHITE 30MM 4PK; POLYETHYLENE SUTURE

MEDOS INTERNATIONAL SàRL SPEEDTRAP GRN/WHITE 30MM 4PK; POLYETHYLENE SUTURE
Catalog Number 223750
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via cst that the 30mm speedtrap green/white first suture was pulled by the tech and pulled fine, but the second suture broke as soon as it had any tension on it.The breakage occurred when prepping the graft on the back table.The case was completed with another speedtrap without patient harm or delay.Additional information provided by the affiliate reported the alleged malfunction occurred during an acl procedure and he stated the suture broke in the middle.The affiliate also reported that the suture was not in contact with any instruments while in use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed, as one of the sutures was found to be cut/broken.A visual observation in comparison to the drawing confirmed that the winding configuration of the sutures was correct.However, the sutures appeared to be pulled downward as if it were previously used and one of the sutures was cut.It was observed that an area of the damaged suture was compressed.It is possible that the suture became caught between the hinge of the ribs, and excessive pulling force was placed on the suture therefore causing it to break.However, given the information provided we cannot discern a definitive root cause for the suture breakage.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
SPEEDTRAP GRN/WHITE 30MM 4PK
Common Device Name
POLYETHYLENE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8733053
Report Number1221934-2019-57431
Device Sequence Number16803624
Product Code GAT
UDI-Device Identifier10886705027170
UDI-Public10886705027170
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number223750
Device Lot Number2L16206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/25/2019
Patient Sequence Number1